MAUDE Adverse Event Report: ACCURAY INCORPORATED CYBERKNIFE ROBOTIC RADIOSURGERY SYSTEM; MEDICAL LINEAR ACCELERATOR

ACCURAY INCORPORATED CYBERKNIFE ROBOTIC RADIOSURGERY SYSTEM; MEDICAL LINEAR ACCELERATOR
Model Number M6
Medical Device Problem Codes Therapy Delivered to Incorrect Body Area (1508); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fca collimator found dropped inside the plastic covers due to the screws holding it being not present.Issue is still under investigation.
 
Event or Problem Description
Customer had a failed aqa (automatic quality assurance).Fse (field service engineer) found the fca (fixed collimator assembly) had dropped inside the covers.
 
Additional Manufacturer Narrative
Customer reported the system failed laser alignment in the morning and had concerns on the failure impact to any previously treated patients.The fse removed the covers of the system and found that the fixed collimator assembly (fca) had detached.No injury occurred.Fse reattached the fca.The system was logs were reviewed.On the previous day, only two fractions were delivered to patients using the fca.After these two, mlc treatments were delivered, which require an xchange operation.The last two treatments of the day were fca head paths with fiducial tracking.These were phantom deliveries.It is most likely that the damage to the fixed collimator occurred during the xchange operation associated with changing from mlc to fixed collimator housings, so it is relatively unlikely that patients were harmed due to this mechanical failure.In conclusion, the event indicated that it was unlikely that a patient was harmed as the xchange operations that likely triggered this event occurred before qa deliveries and the problem was discovered before patients were treated the following day.

Brand Name
CYBERKNIFE ROBOTIC RADIOSURGERY SYSTEM
Common Device Name
MEDICAL LINEAR ACCELERATOR
Manufacturer (Section D)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer (Section G)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer Contact
daniel biank
1209 deming way
madison, WI 53717
6088242971
MDR Report Key15089280
Report Number3003873069-2022-00014
Device Sequence Number17418557
Product Code IYE
UDI-Device Identifier00811376030016
UDI-Public010081137603001611190409
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K170788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM6
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown